Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 153, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 10:21 AM CDT for Attala County, Holmes County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 10:21 AM CDT (15:21 UTC)
- Expired
- Mar 18, 2016, 10:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:25 AM CDT | HAIL 0.75 | 2 N Ebenezer, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
440
WUUS54 KJAN 181521
SVRJAN
MSC007-051-181600-
/O.NEW.KJAN.SV.W.0153.160318T1521Z-160318T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1100 AM CDT
* AT 1021 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COXBURG...
OR NEAR THORNTON...MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BROZVILLE AROUND 1035 AM CDT.
EBENEZER AROUND 1040 AM CDT.
FRANKLIN AROUND 1045 AM CDT.
GOODMAN AROUND 1055 AM CDT.
DURANT AND NEWPORT AROUND 1100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3293 8964 3293 8973 3292 8973 3294 9014
3295 9015 3309 9016 3317 8964
TIME...MOT...LOC 1521Z 268DEG 35KT 3301 9029
HAIL...1.25IN
WIND...<50MPH
$$
EC2 follow-up statements
897
WWUS54 KJAN 181525
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT FRI MAR 18 2016
MSC007-051-181600-
/O.CON.KJAN.SV.W.0153.000000T0000Z-160318T1600Z/
ATTALA MS-HOLMES MS-
1025 AM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN ATTALA AND SOUTHEASTERN HOLMES COUNTIES...
AT 1024 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN...OR
12 MILES WEST OF DURANT...MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
GOODMAN AROUND 1035 AM CDT.
DURANT AROUND 1040 AM CDT.
NEWPORT AROUND 1045 AM CDT.
MCADAMS AROUND 1055 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3293 8964 3293 8973 3292 8973 3294 9014
3295 9015 3309 9016 3317 8964
TIME...MOT...LOC 1524Z 268DEG 39KT 3301 9006
HAIL...1.25IN
WIND...<50MPH
$$
EC380
WWUS54 KJAN 181545
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT FRI MAR 18 2016
MSC007-051-181555-
/O.CAN.KJAN.SV.W.0153.000000T0000Z-160318T1600Z/
ATTALA MS-HOLMES MS-
1045 AM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATTALA AND
SOUTHEASTERN HOLMES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3293 8964 3293 8973 3292 8973 3294 9014
3295 9015 3309 9016 3317 8964
TIME...MOT...LOC 1543Z 268DEG 35KT 3302 8982
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 36 minutes earlier.
Area forecast discussion, Mar 18, 9:45 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI MAR 18 2016 .UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S SOUTH./17/ ./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016 .SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO DEVELOP. WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA OVERNIGHT./26/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY- MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S. CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES. A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY. HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS. GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. /BB/ && .AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 54 58 38 / 75 58 28 3 MERIDIAN 71 56 63 38 / 80 68 44 4 VICKSBURG 74 54 59 40 / 66 50 22 2 HATTIESBURG 75 61 66 40 / 82 71 58 8 NATCHEZ 75 54 58 40 / 75 63 30 3 GREENVILLE 68 49 58 38 / 45 48 14 5 GREENWOOD 70 50 58 36 / 51 47 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT FRI MAR 18 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066- 072>074-190945- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. ARZ075-MSZ018-019-025>039-044>046-051-052-190945- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON- LAUDERDALE- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 18, 8:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT FRI MAR 18 2016
ARZ074-LAZ007-181415-
ASHLEY AR-MOREHOUSE LA-
849 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES UNTIL 915
AM CDT...
AT 848 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JONES...OR NEAR WILMOT...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WILMOT AROUND 900 AM CDT.
PARKDALE AROUND 905 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3303 9176 3319 9146 3301 9146 3301 9144
3299 9144 3299 9145 3297 9144 3294 9148
3292 9148 3286 9166
TIME...MOT...LOC 1348Z 242DEG 25KT 3298 9163
ECSpecial weather statement, Mar 18, 9:13 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT FRI MAR 18 2016
MSZ034-041-181445-
SHARKEY MS-WASHINGTON MS-
913 AM CDT FRI MAR 18 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN SHARKEY COUNTIES UNTIL 945 AM CDT...
AT 913 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ESTILL TO NEAR
GRACE...AND MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HOLLANDALE AND ANGUILLA AROUND 920 AM CDT.
DARLOVE AND DELTA CITY AROUND 925 AM CDT.
MURPHY AROUND 935 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARCOLA.
LAT...LON 3327 9076 3327 9073 3323 9073 3320 9068
3312 9070 3311 9068 3309 9068 3309 9066
3292 9066 3290 9068 3292 9092 3301 9091
3301 9098 3331 9100 3335 9077
TIME...MOT...LOC 1413Z 261DEG 33KT 3327 9094 3298 9091
ECSpecial weather statement, Mar 18, 9:29 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CDT FRI MAR 18 2016
MSZ019-025-035-036-181515-
LEFLORE MS-SUNFLOWER MS-HOLMES MS-HUMPHREYS MS-
929 AM CDT FRI MAR 18 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUNFLOWER...
HUMPHREYS...SOUTHERN LEFLORE AND WESTERN HOLMES COUNTIES UNTIL 1015
AM CDT...
AT 929 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRIBBETT TO 6 MILES
EAST OF ANGUILLA...AND MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
INDIANOLA...INVERNESS AND MIDNIGHT AROUND 940 AM CDT.
MOORHEAD AROUND 950 AM CDT.
ITTA BENA AND THORNTON AROUND 1000 AM CDT.
QUITO AROUND 1005 AM CDT.
SIDON...TOLARVILLE AND COXBURG AROUND 1010 AM CDT.
GREENWOOD AROUND 1015 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SILVER CITY...
CRUGER...MORGAN CITY AND LOUISE.
LAT...LON 3346 9010 3346 9013 3344 9014 3342 9017
3333 9017 3298 9021 3302 9035 3301 9044
3297 9045 3297 9066 3309 9066 3310 9069
3314 9070 3320 9068 3323 9073 3327 9073
3327 9076 3346 9076 3360 9010
TIME...MOT...LOC 1429Z 261DEG 39KT 3338 9074 3300 9072
ECSpecial weather statement, Mar 18, 9:39 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 939 AM CDT FRI MAR 18 2016 ARZ075-MSZ034-181515- CHICOT AR-WASHINGTON MS- 939 AM CDT FRI MAR 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND CENTRAL WASHINGTON COUNTIES UNTIL 1015 AM CDT... AT 938 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR AVON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AVON AROUND 945 AM CDT. WAYSIDE AROUND 950 AM CDT. ESTILL AROUND 1000 AM CDT. LAT...LON 3312 9117 3325 9121 3341 9097 3320 9085 TIME...MOT...LOC 1438Z 242DEG 35KT 3320 9114 EC
Local storm report, Mar 18, 10:08 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 2 E AVON 33.23N 91.01W
03/18/2016 E0.50 INCH WASHINGTON MS LAW ENFORCEMENT
WASHINGTON SO REPORTED DIME SIZE HAIL ON AVON-DARLOVE
ROAD
&&
ECSpecial weather statement, Mar 18, 10:12 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT FRI MAR 18 2016
MSZ036-181545-
HOLMES MS-
1012 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES COUNTY UNTIL
1045 AM CDT...
AT 1012 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BROZVILLE...OR 9 MILES EAST OF THORNTON...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LEXINGTON AROUND 1020 AM CDT.
FRANKLIN AROUND 1025 AM CDT.
GOODMAN AND BOWLING GREEN AROUND 1030 AM CDT.
DURANT AROUND 1035 AM CDT.
LAT...LON 3320 8980 3313 8980 3311 8982 3307 8982
3306 8984 3304 8984 3300 8988 3293 8990
3294 9013 3300 9030 3312 9031
TIME...MOT...LOC 1512Z 264DEG 39KT 3305 9016
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:00 PM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 17, 11:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Mar 18, 1:01 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Mar 18, 1:49 AM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Mar 18, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 24 min |
| Mar 18, 4:17 AM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Mar 18, 4:58 AM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 38 min |
| Mar 18, 9:13 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Mar 18, 9:29 AM CDT | Special Weather Statement | JAN | Humphreys, Leflore | 46 min |
| Mar 18, 9:39 AM CDT | Special Weather Statement | JAN | Washington | 36 min |
| Mar 18, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 21 min |
| Mar 18, 10:12 AM CDT | Special Weather Statement | JAN | Holmes | 33 min |
| Mar 18, 10:51 AM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Mar 18, 11:10 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Mar 18, 12:22 PM CDT | Special Weather Statement | JAN | Holmes | 23 min |
| Mar 18, 12:24 PM CDT | Special Weather Statement | JAN | Attala | 36 min |
| Mar 18, 1:55 PM CDT | Special Weather Statement | JAN | Sharkey | 50 min |
| Mar 18, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 48 min |
| Mar 18, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey | 33 min |
| Mar 18, 2:38 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 18, 3:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Mar 18, 3:57 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Mar 18, 4:16 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Mar 18, 4:27 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Mar 18, 4:35 PM CDT | Flash Flood Warning | JAN | Jefferson | 3 hr |
| Mar 18, 6:03 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.